Hail, Walker
- When
- June 30, 3:34 PM EST to 3:42 PM EST
- Where
- Walker County, 5 mi NE of La Fayette
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -84.383
The public reported penny-sized hail.
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 30, 2:25 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI JUN 30 2006 .UPDATE... NORTHWEST FLOW HAS DONE IT AGAIN. UNSTABLE AIR MASS...COLD AIR ALOFT...AND A SHORT WAVE IN NORTHWEST FLOW HAS RESULTED IN SHRA/TSRA DEVELOPMENT ACROSS THE NW. PARAMETERS SUGGEST THAT SOME OF THESE MAY EVEN BECOME SEVERE...AND IN FACT ONE WARNING ALREADY ISSUED. ADDED SLIGHT CHANCE TO LOW CHANCE POPS FOR THE NW PART OF THE STATE. WILL HAVE TO WATCH PROGRESSION OF ACTIVITY TO SEE IF IT MAKES IT DOWN TO THE ATL METRO AREA. RUC SUGGESTS ACTIVITY WILL DISSIPATE BETWEEN 01Z-03Z JUST SHY OF THE ATLANTA METRO AREA...BUT IT WILL NEED TO BE WATCHED. SHOULD NOT SEE ANY DEVELOPMENT IN CENTRAL AREAS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) HOT AND DRY WEATHER EXPECTED THROUGH THE SHORT TERM FORECAST PERIOD AS SURFACE AND UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION FROM THE WESTERN ATLANTIC. UPPER LEVEL RIDGE IS NOT OVERLY OPPRESSIVE AND WITH DEW POINTS CREEPING UP I CANNOT RULE A AN ISOLATED STORM BUILDING UP ON THE MAXIMUM HEATING SATURDAY OR SUNDAY AFTERNOON... BUT NOT ENOUGH OF A CHANCE TO INCLUDE IN THE FORECAST FOR NOW. FAST MOVING SHORTWAVE BRUSHING FAR NORTH GEORGIA TONIGHT SHOULD STAY SUFFICIENTLY STARVED FOR MOISTURE TO PREVENT ANY CONVECTION WITH IT ALSO. .LONG TERM...(MONDAY THROUGH FRIDAY) AS WE START THE LONG TERM PERIOD MONDAY...THE UPPER RIDGE IS BREAKING DOWN AS AN UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY. ALTHOUGH THE SURFACE RIDGE IS STILL OVER THE STATE AT THAT TIME...ISOLATED TO SCATTERED DIURNAL CONVECTION SHOULD START MAKING A COMEBACK INTO THE FORECAST AREA. GFS MODEL INDICATES A FAIRLY IMPRESSIVE UPPER TROUGH DIGS INTO THE EASTERN U.S. FOR THE SECOND HALF OF NEXT WEEK AS THE WESTERN ATLANTIC SURFACE RIDGE RETREATS BACK OUT TO SEA. THIS DRIVES A PRETTY SHARP COLD FRONT FOR THIS TIME OF YEAR INTO THE STATE WEDNESDAY...WITH THE FRONT STALLING ACROSS THE FORECAST AREA FOR THE LATTER HALF OF THE WEEK. IF THIS SOLUTION VERIFIES WE MAY BE IN FOR A DECENT CHANCE OF MORE WIDESPREAD BENEFICIAL RAINFALL ACROSS THE FORECAST AREA WEDNESDAY THROUGH FRIDAY. WE WILL HAVE TO WATCH AND SEE HOW THIS PLAYS OUT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 92 70 92 / 5 0 5 5 ATHENS 64 97 68 95 / 5 0 5 5 GAINESVILLE 67 91 68 91 / 5 5 5 5 ROME 66 98 67 95 / 10 5 5 5 COLUMBUS 68 98 70 96 / 5 5 5 5 MACON 64 98 68 97 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/19
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUN 30 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... WEAK HIGH PRESSURE IN THE LOW LEVELS AND A NORTHWEST FLOW ALOFT WILL HELP MAINTAIN A DRY AND STABLE ATMOSPHERE OVER THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA SUNDAY...AND OVER NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT FRI JUN 30 2006 GAZ002-302100- 434 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45 MPH IN WALKER COUNTY UNTIL 500 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NOBLE...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT NOBLE...LA FAYETTE...NAOMI...AND VILLNOW. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The Atlanta radar (KFFC), 153 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
5 hail. Local standard time, as filed.
The public reported penny-sized hail.
The public reported penny-sized hail.
The public reported quarter-sized hail in the Silver Creek area and southward toward the Polk county line.
The public reported quarter-sized hail northwest of Ringgold.
The public reported penny-sized hail on the east side of Ellijay.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514842, 5514843, 5514844, 5514845, 5514846.